It's assuring to know about others taking multiple courses of Accutane! I'm going to start a second course soon and I'm terrified that it will only produce temporary results again, and give me permanent side effects. Has anybody noticed any long-term side effects from being on Roaccutane more than once? I've exhausted every other option and I'm waiting to be seen by a dermatologist, and I can't help but wonder if I'm making the right decision. I feel like a lot of horror stories over the net about permanent side effects are blown out of proportions (in some cases), and almost every ailment is blamed on the Roaccutane. I've been coming across a lot of theories about IBS, arthritis, Crohn's Disease, depression etc etc, but no proven hypothesis, despite attempting to search for them. I guess all meds come with side effects, and these are plastered all over the internet as a result. I typed in the antibiotic I was taking for my skin into google, and apparently that has also been linked to depression and IBS! There's no winning.
I know how you feel. We all just want to share experiences and success stories with each other to boost our confidence, as we all know how punishing acne can be to one's confidence. I think everyone that goes on accutane, be it the first time or the X'th time, experiences the exact same anxiety and fear. You start to question everything, then you start to google answers and similar stories from others. Well, my suggestion to you is to refrain from doing so as much as possible (if you are that is..) because it will only make you doubt and question yourself even further! Chances are, you will go through the same side effects you did as your first course of accutane, so just be patient and see your doctor regularly. That's how my second course went and it cleared me up 100%. I was so happy that I completely forgot about acne and how painful it can be on yourself... well, until it came back after 6 months that is, then it hit me in the face like a ton of bricks again. My doc has been pushing me to go back on accutane for the past two years and I've been trying so hard to avoid it in hopes that I'd find a natural cure, but the road has been long and tragic, and here I am once again popping the pills I dreaded for too long. It's nice to post threads and talk to others with the same problems, so doing so might help you through the tough times a bit better, but all in all, try not to worry too much about the side effects and focus on the healing! I'm on day 10 of my 3rd course and I'm happy to talk/share/rant if you need someone
Best of luck to you!
After you complete your accutane course this time tell your doctor that you wan´t go on low dose accutane to keep your face clear and in control from future acne.
Thanks for the suggestion hasmas. Is this something you've tried and tested with success? I have read about a couple of others who have done a very low dose long term solution and has been achieving victories. I'm quite interested in this, but I wonder how the side effects work on low dose courses, since I do enjoy to go out for drinks with my friends every now and then, I wonder if it'd be possible on a long term low dose course. Thoughts?
So a complete standard course according to weight etc, then a low dose afterwards instead of ceasing treatment?
BlueMoon, for me, I think I will try to do a complete course, which I've read is close to 150mg/kg and then I will try to maintain my cleared skin with a topical retinoid and if that works I hope I can ride out the clear-skin-joy-train until I hopefully grow out of this $#@! called acne. If I do relapse again, I may look into a low dose solution.
Edited by cystyjam, 17 August 2013 - 04:24 AM.